Missouri, 2011Lightning Strike in Missouri, March 25, 2011
March 25, 2011 · NWS SGF · 1 event in 1 county or zone
A strong thunderstorm produced a destructive lightning strike which hit a house and completely burned it down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm produced a destructive lightning strike which hit a house and completely burned it down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 25, 2:31 AM CST, 29 minutes earlier.
Area forecast discussion, Mar 25, 2:31 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 AM CDT FRI MAR 25 2011
.DISCUSSION...
A MESSY FORECAST PERIOD WITH SEVERAL CHANCES FOR PRECIPITATION
OCCURRING THROUGH THIS FORECAST PACKAGE AS A SERIES OF UPPER LEVEL
DISTURBANCES PASS THROUGH THE REGION. THESE DISTURBANCES WILL HELP
TO KEEP BELOW NORMAL TEMPERATURES ACROSS THE REGION DURING THE
PERIOD...WITH A CHANCE FOR A WINTRY MIX AT TIMES AS NEAR OR BELOW
FREEZING TEMPERATURES ARE EXPECTED DURING SEVERAL NIGHTS IN THIS
PACKAGE.
CURRENTLY...PRECIPITATION HAS DEVELOPED ACROSS THE REGION EARLY
THIS MORNING AHEAD OF AN UPPER LEVEL DISTURBANCE AND AN AREA OF
ISENTROPIC LIFT SPREADING INTO THE AREA. SOME ELEVATED INSTABILITY
HAS SPREAD NORTH INTO PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN
MISSOURI THIS MORNING. AS A RESULT SOME EMBEDDED ISOLATED TO
SCATTERED THUNDER IS OCCURRING WITHIN THE SHOWER ACTIVITY. NO
SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY...BUT WITH FAIRLY
LOW FREEZING HEIGHTS SOME SMALL HAIL AND NON SEVERE GUSTY WINDS
MAY BE POSSIBLE WITH SOME OF THIS THUNDERSTORMS. THE ELEVATED
INSTABILITY SHOULD DECREASE AS THE MORNING HOURS WEARS ON...LIMITING
THE THUNDERSTORM COVERAGE THROUGH THE MORNING.
TEMPERATURES ARE CURRENTLY IN THE MIDDLE TO LOWER 30S ACROSS THE
EASTERN PORTIONS OF THE FORECAST AREA. WARMER TEMPERATURES IN THE
MID LEVELS ARE ADVECTING NORTH...HOWEVER THERE WILL BE A WINDOW
THIS MORNING WHERE A MIX OF SNOW AND RAIN WILL BE POSSIBLE BEFORE
ALL THE PRECIPITATION TURNS OVER TO RAIN BY THE MID TO LATE
MORNING HOURS. WITH CONVECTIVE ELEMENTS WITH ANY THIS AREA OF
PRECIPITATION PUSHING ACROSS THE AREA...SOME PERIODS OF SLEET MAY
ALSO BE POSSIBLE ACROSS CENTRAL MISSOURI THIS MORNING.
TEMPERATURES AT THE SURFACE WILL REMAIN ABOVE FREEZING TODAY WITH
HIGHS WARMING INTO THE 40S...SO NO ACCUMULATIONS ARE EXPECTED.
THE COVERAGE IN PRECIPITATION SHOULD GENERALLY DECREASE THIS
AFTERNOON...HOWEVER ISOLATED TO SCATTERED RAIN SHOWERS WILL REMAIN
POSSIBLE ACROSS SOUTHERN AND CENTRAL MISSOURI THROUGH THE
AFTERNOON HOURS.
PRECIPITATION CHANCES ARE AGAIN EXPECTED TO BEGIN TO INCREASE
TONIGHT INTO SATURDAY NIGHT AS SURFACE LOW PRESSURE AND AN UPPER
LEVEL DISTURBANCE APPROACH THE REGION. THE AREA WILL REMAIN IN THE
COOL SECTOR OF THIS SYSTEM AND MIX OF SNOW AND RAIN WILL BE
POSSIBLE ACROSS CENTRAL MISSOURI THROUGH MUCH OF THE DAY ON
SATURDAY WITH THE PRECIPITATION EXPECTED TO TURN OVER TO ALL SNOW
SATURDAY EVENING INTO SATURDAY NIGHT AS COLDER TEMPERATURES IN THE
MID LEVELS SPREAD INTO THE AREA. A DUSTING OF SNOW MAYBE POSSIBLE
ACROSS CENTRAL MISSOURI SATURDAY EVENING AND NIGHT BEFORE THE SNOW
TAPERS OFF OVERNIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI LATE TONIGHT INTO
THE DAY ON SATURDAY.
HIGH TEMPERATURES WILL GENERALLY REMAIN IN THE 40S TO THE LOWER
50S THIS WEEKEND THROUGH MUCH OF NEXT WEEK. OVERNIGHT LOWS
SATURDAY NIGHT INTO EARLY NEXT WEEK MAY BE NEAR OR SLIGHTLY BELOW
THE FREEZING MARK EACH NIGHT. THERE WILL BE INCREASED CLOUD COVER
OVER THE AREA DURING THIS TIME EACH NIGHT...WHICH MAY PREVENT
TEMPERATURES FROM COMPLETELY FALLING OFF...BUT FREEZE/FROST
HEADLINES MAY BE NEEDED DURING THIS TIME.
SEVERAL MORE CHANCES FOR RAIN AND OR A RAIN SNOW MIX WILL BE
POSSIBLE TUESDAY AND AGAIN MONDAY NIGHT INTO TUESDAY AND AGAIN
WEDNESDAY INTO THURSDAY. RAIN WILL GENERALLY BE POSSIBLE DURING THE
DAY WITH A MIX OVER NIGHT ACROSS THE NORTHERN PORTIONS OF THE
FORECAST AREA...AS BELOW NORMAL TEMPERATURES CONTINUE.
WISE
&&
.AVIATION...
/ISSUED 1149 PM CDT THU MAR 24 2011/
FOR THE 25/0600Z KSGF/KJLN/KBBG AN AREA OF SHOWERS AND WDLY SCT
THUNDERSTORMS WILL SHIFT EAST INTO SOUTHERN MO OVER THE NEXT FEW
HOURS AHEAD OF DISTURBANCE MOVING EAST FROM THE PLAINS. THE
CONVECTION IS EXPECTED TO BE FAIRLY ELEVATED SO NOT GOING TO LOW
ON CEILINGS INITIALLY. CEILINGS WILL GRADUALLY LOWER DURING THE DAY
FRIDAY WITH SATURATING LOWER LEVELS...ESPECIALLY AS WINDS BACK TO
THE EAST AND NORTHEAST LATE IN THE TAF PERIOD WITH COOLING LOW
LEVEL TEMPERATURES.
DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 24, 7:24 PM CST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 PM CDT THU MAR 24 2011
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
824 PM CDT THU MAR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED.
WEATHER HAZARDS EXPECTED...
LIMITED LIGHTNING RISK.
LIMITED HAIL RISK.
DISCUSSION...
A DISTURBANCE WILL MOVE EAST FROM THE CENTRAL AND SOUTHERN PLAINS
TONIGHT INTO FRIDAY MORNING. RAIN WITH EMBEDDED SCATTERED
THUNDERSTORMS WILL BEGIN TO MOVE FROM WEST TO EAST OVER SOUTHEAST
KANSAS INTO MUCH OF THE MISSOURI OZARKS OVERNIGHT AFTER 10 PM.
BECAUSE OF LOW FREEZING LEVELS AND INCREASING LIFT AHEAD OF THE
DISTURBANCE...SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE SMALL HAIL...GENERALLY PENNY SIZED OR SMALLER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A FEW ONGOING THUNDERSTORMS WILL OCCUR EARLY FRIDAY. ADDITIONAL
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY. NO SEVERE
WEATHER IS EXPECTED.
UNSEASONABLY COLD AIR WILL CONTINUE TO BE IN PLACE OVER THE
REGION INTO EARLY NEXT WEEK. THE POTENTIAL FOR BELOW FREEZING
NIGHTTIME AND EARLY MORNING TEMPERATURES WILL HAVE TO BE MONITORED
THIS WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
Lightning, Christian
- When
- March 25, 3:00 AM CST to 3:01 AM CST
- Where
- Christian County, 0.88 mi SE of Nixa
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 37.040, -93.290
KY3-TV reported a home completely destroyed by fire likely caused by a lightning strike.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, March 25 to 31, 2011$65,000 · 13 events
- Hail in Oklahoma, March 25 to 26, 2011$15,000 · 2 in hail · 5 events
- Winter Weather in Colorado, March 25 to 26, 20115 events
- Heavy Snow in Montana, March 25 to 27, 20113 events
- Heavy Snow in California, March 25 to 26, 20113 events
- Winter Weather in Montana, March 25 to 28, 20112 events
- Heavy Snow in South Dakota, March 25 to 26, 20112 events
- Wildfire in Georgia, March 25 to 29, 20111 event
- Wildfire in Georgia, March 25, 20111 event
- Hail in Arkansas, March 25, 20110.88 in hail · 1 event
- High Wind in Texas, March 25, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 285214.